Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 255, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 7, 2014, 4:57 PM EDT for 6 counties in Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2014, 4:57 PM EDT (20:57 UTC)
- Expired
- Sep 7, 2014, 5:20 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA, Irwin County, GA, Tift County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 76 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS52 KTAE 072057
SVRTAE
GAC019-071-075-155-277-321-072145-
/O.NEW.KTAE.SV.W.0255.140907T2057Z-140907T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHEASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHWESTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHWESTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF TIFTON...
SOUTHEASTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 545 PM EDT
* AT 453 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR TIFTON...AND MOVING SOUTHWEST AT
15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHILLIPSBURG AND OMEGA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3151 8339 3148 8337 3149 8336 3148 8335
3124 8351 3133 8372 3159 8354
TIME...MOT...LOC 2057Z 029DEG 14KT 3144 8350
$$
11-MOORE1 follow-up statement
050
WWUS52 KTAE 072120
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 PM EDT SUN SEP 7 2014
GAC019-071-075-155-277-321-072130-
/O.CAN.KTAE.SV.W.0255.000000T0000Z-140907T2145Z/
TIFT GA-BERRIEN GA-WORTH GA-COLQUITT GA-COOK GA-IRWIN GA-
520 PM EDT SUN SEP 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL IRWIN...
NORTHWESTERN COOK...NORTHEASTERN COLQUITT...SOUTHEASTERN WORTH...
EXTREME NORTHWESTERN BERRIEN AND TIFT COUNTIES IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3151 8339 3148 8337 3149 8336 3148 8335
3124 8351 3133 8372 3159 8354
TIME...MOT...LOC 2120Z 029DEG 14KT 3136 8355
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:42 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 7, 3:42 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 342 PM EDT Sun Sep 7 2014 .Near Term [Through Tonight]... Showers and thunderstorms will affect most of the area today as convection continues out ahead of a cold front. Heavy rainfall is a concern with these storms with abundant moisture ahead of the front. The largest amounts of rain will fall over the eastern Big Bend and south central Georgia and may cause localized areas of flooding. Temperatures will peak in the low 90s in southeast Alabama and the Florida Panhandle, upper 80s to around 90 to the east, and low to mid 80s in the eastern Big Bend where storms started this morning and will continue through the day. Tonight, expecting a very similar pattern to the past two nights. Widespread convection today will settle down late in the evening, regenerating in the northeastern Florida and southern Georgia. Lows tonight will be in the low 70s. .Short Term [Monday Through Tuesday Night]... The synoptic pattern will change very little from today to Monday, which should mean another day with relatively high convective coverage and another threat for locally heavy rainfall. An elongated trough of surface low pressure should persist over, or very near to, our forecast area. Weak surface convergence along the trough and boundaries generated by the sea breeze circulation should be sufficient to generate showers and thunderstorms. The 12Z suite of model guidance is fairly consistent in showing another early start to convection in the eastern half of the coastal waters and into the eastern Florida Big Bend - similar to recent days - in the 06-18Z timeframe. We concentrated the highest PoPs in those areas in the morning hours, and then spread 60-70% PoPs into the rest of the area in the afternoon. Locally heavy rain wording was included again with slow storm motions and PWATs remaining in the 2.0-2.2" range. For Tuesday, the pattern will begin to change slightly with mid- upper level NVA and the dissipation of the surface trough. Scattered showers and thunderstorms are still expected, but the coverage should diminish slightly from Monday. Slightly drier air should push into the northern parts of the area with PWATs closer to 1.8", setting up a NW-SE oriented PoP gradient across the area. .Long Term [Wednesday Through Sunday]... For much of the extended forecast period, the Gulf coast region should be situated underneath a west-east oriented upper level ridge axis with relatively zonal flow to the north of that. By next weekend, the models indicate a trend towards an amplifying trough in the eastern United States. This may help drive a cold front closer to the Gulf coast and cause a slight cooling trend. Therefore, the forecast overall shows a return to low 90s high temperatures and isolated thunderstorms from Wednesday to Friday, with highs in the mid-upper 80s and higher PoPs on the weekend. && .Aviation... [Through 18z Monday] CIGS will likely bounce between VFR and MVFR this afternoon as thunderstorms affect local terminals. Storms will last well into the evening at ABY and VLD. MVFR-IFR CIGS and VIS are likely again in the early hours of Monday morning everywhere except ECP. && .Marine... A weak pressure gradient will continue the pattern of low winds and seas. Winds should generally be around 10 knots or less, with seas 2 feet or less. && .Fire Weather... Relative humidity values will remain above red flag criteria through the period. && .Hydrology... Recent heavy rainfall across the forecast area has lowered flash flood guidance (FFG) slightly into the 2-3"/hr range in many spots. With the threat of locally heavy rainfall expected to persist another couple days, isolated flash flooding cannot be ruled out. However, with a lack of significant atmospheric features to focus thunderstorms in a particular area, the chances of flash flooding in any one location do not seem high enough at this time to warrant a Flash Flood Watch. One area that may be more susceptible to heavy rainfall would be the area from Taylor, Lafayette, and Dixie Counties in Florida, north into the Valdosta area. The heaviest rain in recent days has fallen in those areas. && .Preliminary Point Temps/PoPs... Tallahassee 73 89 72 91 72 / 40 70 30 60 30 Panama City 76 87 75 90 76 / 30 50 20 40 20 Dothan 71 91 72 91 72 / 40 60 20 40 10 Albany 72 90 72 91 72 / 50 60 30 40 20 Valdosta 71 88 71 91 70 / 60 60 40 50 30 Cross City 71 85 71 90 70 / 50 60 40 60 30 Apalachicola 74 87 75 88 76 / 30 60 20 50 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...MOORE SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...MOORE MARINE...LAMERS FIRE WEATHER...MOORE HYDROLOGY...LAMERS
In the hours before
Local storm report, Sep 7, 3:26 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM FLASH FLOOD VALDOSTA 30.85N 83.28W
09/07/2014 LOWNDES GA 911 CALL CENTER
FLOODING NEAR DOWNTOWN VALDOSTA WITH SOME VEHICLES
STALLED IN WATER.
&&
08-LAMERSLocal storm report, Sep 7, 3:29 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM FLASH FLOOD 3 E QUITMAN 30.79N 83.51W
09/07/2014 BROOKS GA 911 CALL CENTER
NUMEROUS REPORTS OF FLOODED ROADWAYS ACROSS THE COUNTY.
&&
BOLDENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:01 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes | 59 min |
| Sep 7, 4:20 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 40 min |
| Sep 7, 5:02 PM EDT | Areal Flood Advisory | TAE | Baker, Decatur, Grady, Mitchell | 118 min |
| Sep 7, 5:23 PM EDT | Areal Flood Advisory | TAE | Dougherty, Lee, Terrell | 3 hr |
| Sep 7, 6:02 PM EDT | Flash Flood Warning | TAE | Baker, Dougherty, Terrell | 118 min |
| Sep 7, 7:04 PM EDT | Areal Flood Advisory | TAE | Calhoun, Dougherty | 86 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.